Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Dec 8, 2021, 3:13 AM CST for Jackson County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 8, 2021, 3:13 AM CST (09:13 UTC)
- Expired
- Dec 8, 2021, 3:45 AM CST
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 30
County Jackson County, FL
The radar
The Ft Rucker radar (KEOX), 74 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
790
WWUS82 KTAE 080913
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
313 AM CST Wed Dec 8 2021
FLZ011-080945-
Jackson FL-
313 AM CST Wed Dec 8 2021
...A strong thunderstorm will impact portions of northeastern Jackson
County through 345 AM CST...
At 312 AM CST, Doppler radar was tracking a strong thunderstorm near
Marianna, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marianna, Greenwood, Bascom, Dellwood, Two Egg, Chipola Terrace,
Marianna Municipal A/P, Lovedale and Buena Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3078 8530 3082 8532 3097 8509 3082 8500
TIME...MOT...LOC 0912Z 253DEG 17KT 3081 8527
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Dec 7, 11:48 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Dec 7, 11:48 PM CST, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1248 AM EST Wed Dec 8 2021
.AVIATION...
[Through 06Z Thursday]
Fog continues to spread over the CWA with visibilities bouncing
between less than a quarter mile to 2.5 miles in SE AL, portions
of SW GA, and the Panhandle. Some areas like VLD have yet to
report reduced vsbys but that will likely come in the next few
hours. Expect IFR to LIFR conditions to prevail, with VLIFR
possible through mid morning. A front should mix conditions out by
mid to late morning, which should improve vsbys drastically and
raise ceilings to MVFR status. After that, we'll need to watch for
another night of foggy conditions and or low ceilings.
&&
.PREV DISCUSSION [811 PM EST]...
.NEAR TERM [Through Wednesday]...
A stationary front is lingering across the forecast area this
afternoon and as several weak disturbances traverse the frontal
boundary this afternoon and overnight, expect periods of light
rain to move through. A stronger wave is expected to move through
Wednesday afternoon which will help bring a brief reprieve to the
widespread dense fog for Wednesday night as it pushes the front
east of the area.
Before that last wave gives us a break from the fog, we'll have to
go through another night of potentially dense fog across the
forecast area tonight, especially in our marine and coastal zones
across the FL Panhandle. A dense fog advisory can't be ruled out
for tonight.
.SHORT TERM [Wednesday Night Through Thursday Night]...
Zonal flow in the upper levels develops for the short term period
while the flow in the lower levels becomes southerly ahead of the
next weather system this weekend. With southerly flow
redeveloping, expect warm conditions for Thursday with highs in
the mid 70s. With moisture moving back in, fog can't be ruled out
early Thursday morning, but expect coverage to be less than what
we've seen in the early part of this week.
.LONG TERM [Friday Through Tuesday]...
Main feature we're watching in the long term period will be a
strong cold front over the upcoming weekend. Strong southerly flow
in advance of this feature will provide plenty of moisture for
showers and storms while strong lift associated with an upper
level trough, and increased shear, do support a severe weather
threat with this cold front.
Cooler conditions are expected for the beginning of the upcoming
week as high pressure settles in much drier conditions finally
move in.
.MARINE...
The primary concern through Wednesday across our marine zones will
be areas of sea fog. The greatest potential for fog will be across
our eastern waters of the Apalachee Bay, but fog in our other
marine zones can't be ruled out. Winds and seas will remain
elevated through the upcoming week. Cautionary conditions are
likely by weeks end and southerly flow ahead of our next front
develops. Advisory level conditions are possible for the upcoming
weekend.
.FIRE WEATHER...
A stationary front will remain in place across the region through
early Wednesday until it's displaced east of the region Wednesday
afternoon. Fire weather concerns remain low through the period
with humid conditions in place. Widespread fog is expected tonight
and it could be locally dense in spots.
.HYDROLOGY...
No flooding is expected for the next 7 days. Rises on area
rivers are possible during the second half of this week, thanks to
a some rain that will pass across Alabama and Georgia on
Wednesday and again around Saturday night. However, dry weather
over the past month means rivers are running near base flow.
Rivers have the capacity to handle the expected one-half to one
inch of rain over Alabama and Georgia without risk of flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 54 74 60 78 / 80 0 10 10 10
Panama City 74 56 74 63 77 / 70 0 10 30 10
Dothan 68 48 70 60 79 / 70 0 10 30 20
Albany 70 46 70 58 79 / 80 0 0 30 20
Valdosta 75 52 72 57 80 / 80 0 0 10 10
Cross City 76 59 76 59 80 / 60 0 10 0 0
Apalachicola 74 57 73 62 76 / 80 0 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Dense Fog Advisory until 9 AM EST /8 AM CST/ this morning for
Calhoun-Central Walton-Coastal Bay-Coastal Dixie-Coastal
Franklin-Coastal Gulf-Coastal Jefferson-Coastal Taylor-
Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-
Inland Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North
Walton-South Walton-Washington.
GA...Dense Fog Advisory until 9 AM EST this morning for Baker-Brooks-
Colquitt-Cook-Decatur-Early-Grady-Lanier-Lowndes-Miller-
Mitchell-Seminole-Thomas.
AL...Dense Fog Advisory until 8 AM CST Wednesday for Coffee-Dale-
Geneva-Henry-Houston.
GM...Dense Fog Advisory until 10 AM EST this morning for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM.
&&
NEAR TERM...Dobbs
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...KR
MARINE...Dobbs
FIRE WEATHER...Dobbs
HYDROLOGY...DobbsIn the hours before
Special weather statement, Dec 8, 3:13 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
313 AM CST Wed Dec 8 2021
FLZ011-080945-
Jackson FL-
313 AM CST Wed Dec 8 2021
...A strong thunderstorm will impact portions of northeastern Jackson
County through 345 AM CST...
At 312 AM CST, Doppler radar was tracking a strong thunderstorm near
Marianna, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marianna, Greenwood, Bascom, Dellwood, Two Egg, Chipola Terrace,
Marianna Municipal A/P, Lovedale and Buena Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3078 8530 3082 8532 3097 8509 3082 8500
TIME...MOT...LOC 0912Z 253DEG 17KT 3081 8527
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 7:10 PM CST | Dense Fog Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 13 hr |
| Dec 8, 12:09 AM CST | Tornado Warning | TAE | Walton, Washington | 36 min |
| Dec 8, 1:21 AM CST | Areal Flood Advisory | TAE | Walton | 3 hr |
| Dec 8, 3:37 AM CST | Special Weather Statement | TAE | Jackson | 23 min |
| Dec 8, 5:50 AM CST | Special Marine Warning | TAE | 25 min | |
| Dec 8, 9:40 AM CST | Special Marine Warning | TAE | 65 min | |
| Dec 8, 10:42 AM CST | Special Marine Warning | TAE | 93 min | |
| Dec 8, 11:29 AM CST | Special Weather Statement | TAE | Bay, Calhoun, Gadsden | 61 min |
| Dec 8, 11:37 AM CST | Special Marine Warning | TAE | 83 min | |
| Dec 8, 12:11 PM CST | Special Marine Warning | TAE | 66 min | |
| Dec 8, 12:24 PM CST | Special Weather Statement | TAE | Liberty | 51 min |
| Dec 8, 12:28 PM CST | Special Marine Warning | TAE | 62 min | |
| Dec 8, 12:33 PM CST | Special Weather Statement | TAE | Jefferson, Madison | 42 min |
| Dec 8, 1:06 PM CST | Special Weather Statement | TAE | Taylor | 24 min |
| Dec 8, 1:10 PM CST | Special Weather Statement | TAE | Madison | 50 min |
| Dec 8, 10:26 AM CST | Special Weather Statement | TAE | Ben Hill, Irwin, Worth | 64 min |
| Dec 8, 10:34 AM CST | Special Weather Statement | TAE | Tift | 56 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.